Skip to main content

Advertisement

Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Figure 31 | Orphanet Journal of Rare Diseases

Figure 31

From: Fabry disease

Figure 31

Skin rash during infusion of recombinant α-galactosidase A in a patient with positive IgE antibodies to agalsidase beta: In year 2002, a 39-year-old male Fabry patient (GLA mutation p.Ala121Pro) was initially treated with agalsidase beta (1 mg/kg EOW). ERT was changed to agalsidase alfa (0.2 mg/kg EOW) after 18 months due to poor tolerance (mild laryngeal edema, urticaria and chills during infusions). Two years later, a rash appeared on both arms during agalsidase alfa infusions. In 2007, concomittant deterioration of kidney function on agalsidase alfa (mGFR decreased from 85 to 70 mL/min/1.73 m2) led to switch ERT back to agalsidase beta. No data was obtained with respect to antibodies (IgG or IgE) to agalsidase alfa. After 1 year of agalsidase beta therapy, extensive skin rash and bronchospasm appeared during the infusions despite premedication (hydroxyzine, paracetamol and oral steroids) and minimal infusion rates (0.05 - 0.2 mg/min) and kidney function kept on deteriorating (mGFR = 54 mL/min/1.73 m2). The patient tested positive for IgE to agalsidase beta and ERT was discontinued. Mutation p.Ala121Pro is not responsive to the ASSC deoxygalactonojirymicin [424]. Both rechallenge protocol and concomitant use of immunosuppressive therapy and ERT are currently being considered.

Back to article page